Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Cardiology
Volume 2019, Article ID 1905871, 5 pages
https://doi.org/10.1155/2019/1905871
Case Report

Cardiogenic Shock in a Hemodialyzed Patient on Flecainide: Treatment with Intravenous Fat Emulsion, Extracorporeal Cardiac Life Support, and CytoSorb® Hemoadsorption

1Department of Intensive Care, Clinique St-Pierre, 1340 Ottignies, Belgium
2Department of Intensive Care, Cliniques St-Luc, Université catholique de Louvain, 1200 Brussels, Belgium
3Louvain Centre of Toxicology and Applied Pharmacology, Université catholique de Louvain, 1200 Brussels, Belgium
4Department of Clinical Chemistry, Cliniques St-Luc, Université catholique de Louvain, 1200 Brussels, Belgium
5Cardiovascular Intensive Care, Cliniques St-Luc, Université catholique de Louvain, 1200 Brussels, Belgium

Correspondence should be addressed to Philippe Hantson; eb.niavuolcu@nostnah.eppilihp

Received 22 February 2019; Revised 28 May 2019; Accepted 15 July 2019; Published 24 July 2019

Academic Editor: Assad Movahed

Copyright © 2019 Nicolas De Schryver et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. R. Subedi, R. K. Dean, A. Chaudhary, and T. Szombathy, “Flecainide toxicity in renal failure,” Baylor University Medical Center Proceedings, vol. 31, no. 3, pp. 328–330, 2018. View at Publisher · View at Google Scholar · View at Scopus
  2. P. E. Moussot, F. Marhar, V. Minville et al., “Use of intravenous lipid 20% emulsion for the treatment of a voluntary intoxication of flecainide with refractory shock,” Clinical Toxicology, vol. 49, no. 6, p. 514, 2011. View at Publisher · View at Google Scholar · View at Scopus
  3. G. Cave, M. Harvey, P. Quinn, and D. Heys, “Hypertonic sodium bicarbonate versus intravenous lipid emulsion in a rabbit model of intravenous flecainide toxicity: no difference, no sink,” Clinical Toxicology, vol. 51, no. 5, pp. 394–397, 2013. View at Publisher · View at Google Scholar · View at Scopus
  4. K. Doki, M. Homma, K. Kuga et al., “Effect of CYP2D6 genotype on flecainide pharmacokinetics in Japanese patients with supraventricular tachyarrhythmia,” European Journal of Clinical Pharmacology, vol. 62, no. 11, pp. 919–926, 2006. View at Publisher · View at Google Scholar · View at Scopus
  5. R. Wurzberger, E. Witter, H. Avenhaus, H. Henneman, and J. U. Becker, “Hämoperfusion bei Flecainidintoxikation,” Klinische Wochenschrift, vol. 64, no. 9, pp. 442–444, 1986. View at Publisher · View at Google Scholar · View at Scopus
  6. M. Steinmetz, G. Nickenig, T. Sauerbruch, F. Eyer, and C. Rabe, “Effect of hemoperfusion on flecainide serum concentration – a case report,” Clinical Toxicology, vol. 55, no. 2, pp. 153-154, 2017. View at Publisher · View at Google Scholar · View at Scopus
  7. E. C. Poli, T. Rimmelé, and A. G. Schneider, “Hemoadsorption with CytoSorb®,” Intensive Care Medicine, vol. 45, no. 2, pp. 236–239, 2019. View at Publisher · View at Google Scholar · View at Scopus
  8. E. Brumfield, K. R. Bernard, and C. Kabrhel, “Life-threatening flecainide overdose treated with intralipid and extracorporeal membrane oxygenation,” The American Journal of Emergency Medicine, vol. 33, no. 12, pp. 1840.e3–1840.e5, 2015. View at Publisher · View at Google Scholar · View at Scopus
  9. A. Mandawat, S. A. McCullough, L. G. Gilstrap, and R. W. Yeh, “Successful treatment of flecainide overdose with sustained mechanical circulatory support,” HeartRhythm Case Reports, vol. 1, no. 3, pp. 137–140, 2015. View at Publisher · View at Google Scholar · View at Scopus
  10. S. K. Sivalingam, V. T. Gadiraju, M. V. Hariharan, A. R. Atreya, J. E. Flack, and H. Aziz, “Flecainide toxicity—treatment with intravenous fat emulsion and extra corporeal life support,” Acute Cardiac Care, vol. 15, no. 4, pp. 91-92, 2013. View at Publisher · View at Google Scholar · View at Scopus
  11. K. Shekar, J. A. Roberts, C. I. Mcdonald et al., “Sequestration of drugs in the circuit may lead to therapeutic failure during extracorporeal membrane oxygenation,” Critical Care, vol. 16, no. 5, article R194, 2012. View at Publisher · View at Google Scholar · View at Scopus